MDJunction - People Helping People
 
Ask a Question
03/06/2009 09:50 AM

Bad reaction to new med ER

VampiricAngel
VampiricAngel  
Posts: 274
Member

SO I had a doc. apt. yesterday and he put me on a new medicine after seeing me for about five minutes. He asked me a few questions and I told him the truth I've been uber depressed and anxious and have been having a lot of problems so I was put on 75mg of imipramine pamoate on top of my 400mg of topamax and 400mg of lamictal at night needless to say it ended badly last night I took it at about 7pm last night because I had work the next day and I new it would knock me out. at about 10 pm it woke me up I couldn't breathe Iwas shakey light headed dizzy hyperventalating and I almost passed out. Now with the topamax I usually get shakey but not like this I actually started losing feeling in my arms and face and my whole body started getting tingly and I literally almost passed out. even right now as I type I'm still kinda light headed (the effects haven't fully worn off) so I wenet to my parents room and told them so they called 911 after tryign to try and call the 24 hours wallgreens wich didn't work. the fire dep. showed up and I didn'twnat to go with them so I Went with my parents to hte ER and they said it was a severe reaction to the meds. So I had to take off from work the next to days I'm still kinda shakey andl ight headed but it was pretty bad I've never felt os bad in myt life it felt like Iwas having a stroke or a heart attack I mean I'm onlt 18!!!! the doc. only spoke to me for like 5 min then said here ya go try this then sent me on my way!! I was nauseous and everything. IT was horrible. So I'm not taking medicine for a wihle after this whole thing. I see my therapist today around. two. I got like no sleep and I'm still so tired. I also have an infection of some sort on top of it all. Which apperntly had nothing to do with how I was feeling it was all the meds...I still can't believe it...O__o
Reply

03/06/2009 10:01 AM
karmapolice
karmapolicePosts: 83
Member

Holy shit, that's awful. But I totally know what you mean. I'm only 18 too. Definitely talk to your doctor and make sure you spend adequate time with him/her to let them know what is going on with YOU.

Sometimes I really hate doctors.


03/06/2009 10:03 AM
neondreams
neondreams  
Posts: 7297
VIP Member

I'm sorry that you went through this experience and can't imagine how frightening it must have been. Sad Is it possible for you to change pdocs? Perhaps you could find one who is willing to see you for more than 5 minutes/appointment. My pdoc sees me for 25-30 minutes, so we have plenty of time to discuss how I'm doing, med changes, etc.

Post edited by: neondreams, at: 03/06/2009 10:04


03/06/2009 10:11 AM
scooby

I think you need to have some clear understandings with your pdoc. The pdoc writes you prescriptions, sure, but you need to be able to contact your pdoc in an emergency. Of course,

if you abuse that privilege, call at the drop of a hat, it is going to cause a problem. It's like the fairytale of the little boy who cried wolf.

Post edited by: scooby, at: 03/06/2009 10:12


03/06/2009 05:28 PM
VampiricAngel
VampiricAngel  
Posts: 274
Member

huh abuse the privliage I don't get it?

03/06/2009 11:22 PM
jennywren
jennywrenPosts: 3165
Senior Member

Scooby can answer your question better than I. I think what he is saying or informing you that some patients make a nuisence of themselves by say contacting their pdoc at inconvenent times and can do so for no particular reason, or for reasons which involve simple and not particularly uncomfortable side effects.

JennyWren


03/07/2009 04:47 AM
VampiricAngel
VampiricAngel  
Posts: 274
Member

but that's the thing it just wasn't about being uncomftorablt (sp?) I have had side effects before I know how my body reacts this time was bad my body even today is still feeling it. I know when my body is telling me wheater or not I can handle something and wheather or not it's a small thing I've been on medsl ong enough and this wasn't just another nusiance. *shrug*

03/07/2009 04:53 AM
neondreams
neondreams  
Posts: 7297
VIP Member

VampiricAngel,

If I were you, I'd call your pdoc to let them know about the side effects you've been experiencing. If they are as severe as you say they are (which I don't doubt), you should advise your pdoc of this so that proper adjustments can be made to your meds.

Post edited by: neondreams, at: 03/07/2009 04:53


03/14/2009 02:58 PM
Darknessiss
Darknessiss  
Posts: 404
Member

I don't know how any doctor would be able to predict you having a severe reaction to a new medication, even if the doc had spent more than just 5 minutes talking with you.

I'm sorry that you had such a severe reaction but I don't feel the doctor was at fault for this reaction.

Don't give up, everyone reacts badly to something in their life.

I'm glad you are okay though!

PLUR - Dark

Devil


03/15/2009 03:56 PM
uppitywoman
uppitywoman  
Posts: 42707
VIP Member
I'm an Advocate

I would lose this dr fast. You should have NEVER been put on a high dose of lamictal like that. It can cause very serious side effects. It's usually started at 25 and up 25 every two weeks until a therapeutic level is reached. Man, that whole thing was scary. I'm glad you did not have an even worse reaction.
Reply

Share this discussion with your friends:
<< Start < Prev 1 Next > End >>


Disclaimer: The information provided in MDJunction is not a replacement for medical diagnosis, treatment, or professional medical advice.
In case of EMERGENCY call 911 or 1.800.273.TALK (8255) to the National Suicide Prevention Lifeline. Read more.
Contact Us | About Us
Copyright (c) 2006-2014 MDJunction.com All Rights Reserved